Hail, Susquehanna
- When
- August 10, 1:47 PM EST
- Where
- Susquehanna County, 2.07 mi NW of Gibson
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 41.820, -75.680
Hail was covering the ground.
An unseasonably strong upper level low pressure system moved through the area, bringing numerous showers and thunderstorms to the region. Some of the storms produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BGM wrote it up.
An unseasonably strong upper level low pressure system moved through the area, bringing numerous showers and thunderstorms to the region. Some of the storms produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Aug 10, 1:20 PM EST, 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 220 PM EDT SUN AUG 10 2008 .SYNOPSIS... AN UNSEASONABLY STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE THROUGH THE AREA TODAY AND ON MONDAY. THIS LOW PRESSURE SYSTEM WILL BRING NUMEROUS SHOWERS AND THUNDERSTORMS TO THE REGION TODAY...WITH SCATTERED SHOWERS ALONG WITH A CHANCE OF A THUNDERSTORM FOR MONDAY. SOMEWHAT DRIER WEATHER IS EXPECTED FOR TUESDAY. TEMPERATURES WILL REMAIN WELL BELOW NORMAL THROUGH EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... UPDATED AS OF 220 PM EDT... UPDATED ZONES AND GRIDS FOR SVR WATCH NUMBER 819. UPDATED AS OF 1130 AM... LINE OF STRONGER STORMS HAS DEVELOPED OVER THE FAR EASTERN PART OF THE CWA LATE THIS MORNING AND IS MOVING EAST OF THE AREA TOWARD THE HUDSON VALLEY. PARTIAL CLEARING HAS OCCURRED BEHIND THE LINE AND THIS WILL ALLOW FOR DESTABILIZATION WITH STRONG UPPER- LEVEL COLD POOL MOVING IN FROM THE WEST. RUC / NAM SOUNDINGS INDICATING ML CAPES INCREASING TO AS HIGH AS 1200 J/KG LATER THIS AFTERNOON. 0-6 KM BULK SHEAR VALUES OF 30 KTS WILL BE SUFFICIENT TO SUPPORT SHORT LINES OF STORMS DEVELOPING SHORTLY AFTER NOON WITH AN ISOLATED DAMAGING WIND AND LARGE HAIL THREAT. HAVE UPDATED THE GRIDS AND ZONES TO REFLECT A LULL IN THE ACTIVITY FOR THE NEXT COUPLE OF HOURS... FOLLOWED BY RAPID DEVELOPMENT OF NUMEROUS SHOWERS AND THUNDERSTORMS EARLY THIS AFTERNOON. WILL ISSUE AN SPS TO ADDRESS THE THREAT OF ISOLATED WIND AND LARGE HAIL THIS AFTERNOON. PREVIOUS DISCUSSION FOLLOWS... PRETTY COMPLEX SCENARIO TODAY AS INTENSE UPPER LEVEL LOW DIVES SOUTH JUST WEST OF THE EASTERN GREAT LAKES TODAY. BAND OF SHRA/TSRA HAS MOVED INTO MY WESTERN ZONES OVERNIGHT ON THE LEADING EDGE OF MODEST PVA ALOFT COMBINED BOTH WITH POSITIVE LLEVEL THETAE ADVECTION COMBINED WITH COOLING ALOFT...WHICH HAS ALLOWED FOR DESTABILIZATION OF THE COLUMN /ABOVE THE SURFACE/. TSRA ACTIVITY HAS WANED DURING THE OVERNIGHT AS THE LLEVEL STABILITY INCREASES AND THE CONVECTION GETS A LITTLE AHEAD OF THE BEST FORCING ALOFT. EXPECT THIS INITIAL BAND OF CONVECTION TO GRADUALLY DIMINISH IN INTENSITY/COVERAGE AS IT HEADS EAST THROUGH THE EARLY MORNING HOURS...AND SUGGESTED BY BOTH THE NAM/GFS. PVA ALOFT GRADUALLY INCREASES TODAY AS SPOKES OF ENERGY ROTATE AROUND THE CENTER OF THE LOW...WHICH WILL MOVE MAINLY SOUTH TODAY. IN ADDITION...BEHIND THE INITIAL BAND OF CONVECTION...THERE IS SOME CLEARING...SOME SOME FILTERED MORNING SUN IS NOT OUT OF THE QUESTION OVER FAR WESTERN AREAS...WITH SUN ALSO POSSIBLE OVER THE FAR SOUTHEASTERN ZONES...WHICH REMAIN MCLEAR ATTM AND WILL CERTAINLY SEE SOME MORNING SUN BEFORE ACTIVITY MOVES IN FROM THE WEST. THE COMBINATION OF UPPER FORCING...COOLING ALOFT...AND ANY LLEVEL WARMING THIS MORNING WILL SUPPORT A BLOSSOMING AREA OF SHRA/TSRA BY MID/LATE MORNING...AND HAVE KEPT LIKELY POPS FOR THE REGION TODAY. AS ADVERTISED...COOL TEMPS ALOFT SHOULD SUPPORT A LARGE HAIL THREAT...WITH THE SIZE OF THE HAIL GREATLY DEPENDING ON HOW MUCH SFC-BASED INSTABILITY WE CAN GENERATE TODAY. BOTH THE GFS/NAM MAXIMIZE DESTABILIZATION ALONG AND EAST OF INTERSTATE 81 TODAY...WITH CAPES AROUND 1000J/KG IN THESE LOCATIONS...WITH VALUES DROPPING TO 500 J/KG OR LESS IN THE WEST WHERE NEGATIVE LLEVEL THETAE ADVECTION WILL TAKE OVER BY LATE MORNING. SO...AM IN AGREEMENT WITH SPC SLIGHT RISK AREA WHICH BASICALLY HIGHLIGHTS AREAS ALONG AND SE OF AN ITHACA-UTICA LINE. FEEL HAIL IS POSSIBLE WITH ANY OF THE STORMS...HOWEVER...AND HAVE MENTIONED SMALL HAIL EVEN NORTH AND WEST OF THIS LINE. TEMPS WON/T MOVE FAR TODAY WITH CLOUD COVER AND RAINFALL...ONLY REACHING AROUND 70. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/... UPPER LOW SINKS SOUTH OF THE REGION TONIGHT WITH COOLEST TEMPS ALOFT ROTATING INTO PA. WITH COOLING LLEVEL TEMPS AND NEUTRAL VORTICITY ADVECTION ALOFT SUGGESTING A WEAKENING DYNAMIC CONTRIBUTION...EXPECT SHRA/TSRA ACTIVITY TO WANE THIS EVENING...BUT CONTINUE IN A MORE SCATTERED FORM THROUGH THE NIGHT AS DEEP CYCLONIC FLOW IN A MOIST AIRMASS SHOULD HAVE NO PROBLEM SQUEEZING OUT SOME SHRA. CAN/T RULE OUT A STRAY TSRA OVERNIGHT GIVEN SOME WEAK REMAINING INSTABILITY...BUT SVR THREAT SHOULD END. TEMPS WILL FALL INTO THE MID 50S. WITH A BROAD SFC LOW NEARLY OVERHEAD...EXPECT VERY LIGHT FLOW THROUGH THE NIGHT...WHICH COMBINED WITH AMPLE LLEVEL MOISTURE FROM TODAY/S RAIN...SHOULD BE GOOD FOR PATCHY FOG THROUGHOUT THE CWA. THE VERY GRADUAL IMPROVEMENT TREND WILL BEGIN ON MONDAY AS THE UPPER LOW PASSES EAST OF OUR LONGITUDE WITH NVA DEVELOPING AND MUCH OF THE DEEP MOISTURE PASSING TO OUR EAST. HOWEVER... WE WILL STILL BE DEALING WITH THE COLD POOL ALOFT. THE NAM/GFS ARE PRETTY DIFFERENT IN THEIR HANDLING OF THE UPPER LOW AND POTENTIAL SFC LOW DEVELOPMENT TO ITS EAST WITH THE NAM TAKING A MUCH MORE SOUTHERN ROUTE WITH THE UPPER LOW CENTER AND ITS ASSOCIATED COLD POOL. THE SREFS ARE ACTUALLY MORE IN LINE WITH THE GFS...WHICH WE FOLLOWED FOR THE DAY...GIVING EASTERN AREAS THE BEST SHOT OF SEEING SHRA/TSRA ACTIVITY. HAVE LIKELY POPS IN THESE AREAS WITH CHC TO THE WEST. TSRA ACTIVITY WILL CERTAINLY NOT BE AS VIGOROUS AS ON SUNDAY...BUT EMBEDDED THUNDER CAN/T BE RULED OUT WITH SMALL HAIL AGAIN POSSIBLE GIVEN WET BULB ZERO HEIGHTS 6-7KFT. CLOUDINESS...ALONG WITH COOL T850 AROUND +9 WILL ONLY ALLOW HIGHS AROUND 70F. UPPER LOW GETS KICKED NORTHEAST BY THE NEXT SHORTWAVE ROTATING SOUTH OF JAMES BAY IN THE FLOW AROUND THE EASTERN NOAM TROUGH MONDAY NIGHT. WILL BRING AN END TO THE POPS GIVEN THE RISING HEIGHTS/TEMPS ALOFT WITH VERY GRADUAL CLEARING. LOWS WILL AGAIN BE IN THE MID 50S. TUESDAY LOOKS BETTER THAN MONDAY BUT WITH THE NEXT SHORTWAVE APPROACHING BY EARLY AFTERNOON...COOLING TEMPS ALOFT AND WEAK PVA MAY ALLOW FOR AN ISOLATED SHRA. CAPPING ALOFT SHOULD PRECLUDE ANY TSRA ACTIVITY AND MOST LOCATIONS WILL SEE THEIR FIRST DRY DAY SINCE SATURDAY. T850 STILL AROUND +10C...BUT WITH MORE SUN...EXPECT HIGHS TO CLIMB INTO THE LOWER AND MIDDLE 70S. TUESDAY NIGHT LOOKS CHILLY WITH DRIER AIR FILTERING IN FROM CANADA AND COOL TEMPS ALOFT. LOWS WILL LIKELY FALL TO AROUND 50...ABOUT 10F BELOW SEASONAL NORMS. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... UPR LOW CENTER NEAR JAMES BAY WILL SLOWLY DROP SOUTH TOWARD NY THURS AND FRI PUTTING THE REGION BACK INTO THE COOL SHOWERY PATTERN. TEMPERATURES WILL REMAIN BELOW NORMAL WITH HIGHS IN THE MID 70S. UPR LEVEL TROUGH AND LOW BEGIN TO MOVE SLOWLY EAST ON SAT. WITH HIGHER PRESSURE BUILDING IN WILL HELP TEMPERATURES WARM TO NEAR NORMAL AND CHANCES FOR SHOWERS LESSEN. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... MAINLY VFR DIURNAL CU DECK ACRS C NY/NE PA WITH MAIN BAND OF SHRA/TSRA ACRS THE ERN PART OF SERVICE. KRME WILL BE MOST AFFECTED BY TSRA SO WENT WITH IFR VSBYS IN TSRA. KBGM AND KAVP WILL BE ON THE WRN EDGE OF THIS BAND OF SHRA/TSRA SO HAVE TEMPO IFR. REST OF TAFS VFR THIS AFTRN. FOR TONIGHT...SHRA/S AND IFR CONDITIONS WILL SETTLE IN LATE AS BNDRY LYR MOISTURE REMAINS HIGH AS TAFS. OUTLOOK... SUNDAY NIGHT...LINGERING SHRA WITH IFR STRATUS DEVELOPING. MONDAY...MVFR WITH SCATTERED SHRA/TSRA. MONDAY NIGHT MVFR STRATUS/FOG AT CNY SITES WITH VFR NE PA. TUESDAY-WEDNESDAY...GENERALLY VFR. AFTERNOON AND EVENING SHRA/TSRA MAY BRING SOME RESTRICTIONS EACH DAY. THURSDAY...SCATTERED SHRA WITH MVFR CIGS AND VSBY. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...JMA NEAR TERM...DJN/MSE SHORT TERM...JMA LONG TERM...RHB AVIATION...BMW/DJN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 201 PM EDT SUN AUG 10 2008 NYZ009-036-037-044>046-056-057-062-PAZ039-040-043-044-047-048-072- 111815- NORTHERN ONEIDA-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO- BROOME-DELAWARE-SULLIVAN-SUSQUEHANNA-NORTHERN WAYNE-WYOMING- LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 201 PM EDT SUN AUG 10 2008 ...SEVERE THUNDERSTORM WATCH 819 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... REMEMEBER SKYWARN IS AUTOMATICALLY ACTIVATED WHEN A WARNING IS ISSUED. PLEASE TUNE IN TO YOUR LOCAL REPEATER OR LISTEN TO NOAA WEATHER RADIO AND RELAY REPORTS TO THE NATIONAL WEATHER SERVICE VIA 1-800-759-2992 OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV NYZ025-055-PAZ038-111815- TOMPKINS-TIOGA-BRADFORD- 201 PM EDT SUN AUG 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE REGION TODAY. WITH UNSEASONABLY COOL TEMPERATURES IN THE LOWER LEVELS OF THE ATMOSPHERE...ANY STORMS THAT FORM WILL HAVE THE CAPABILITY OF PRODUCING SMALL HAIL. HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. NYZ015>017-022>024-111815- YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER-CHEMUNG- 201 PM EDT SUN AUG 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE THIS MORNING AND INTO THE AFTERNOON. SOME OF THE STORMS ARE EXPECTED TO BECOME STRONG TO SEVERE...WITH THE GREATEST THREAT BEING LARGE HAIL...AND A SECONDARY THREAT OF DAMAGING WINDS. FOR THESE REASONS...THE STORM PREDICTION CENTER HAS PLACED THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY. NYZ018-111815- ONONDAGA- 201 PM EDT SUN AUG 10 2008 ...SEVERE THUNDERSTORM WATCH 819 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... REMEMEBER SKYWARN IS AUTOMATICALLY ACTIVATED WHEN A WARNING IS ISSUED. PLEASE TUNE IN TO YOUR LOCAL REPEATER OR LISTEN TO NOAA WEATHER RADIO AND RELAY REPORTS TO THE NATIONAL WEATHER SERVICE VIA 1-800-759-2992 OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV NICOSIA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1039 AM EDT SUN AUG 10 2008 NYZ046-057-062-101545- DELAWARE NY-OTSEGO NY-SULLIVAN NY- 1039 AM EDT SUN AUG 10 2008 ...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA... * AT 1034 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SPRINGFIELD TO MARYLAND TO 6 MILES SOUTHWEST OF MARGARETVILLE...AND MOVING NORTHEAST AT 26 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... SPRINGFIELD AND SCHENEVUS AT 1045 AM EDT... ARKVILLE AT 1050 AM EDT... WORCESTER AND WESTFORD AT 1055 AM EDT... CHERRY VALLEY AT 1100 AM EDT... STAMFORD AND ROXBURY AT 1105 AM EDT... THE THUNDERSTORMS MAY PRODUCE HAIL UP TO A HALF INCH AND RAINFALL RATES OF ONE INCH AN HOUR. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1136 AM EDT SUN AUG 10 2008 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-102145- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA... ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA... COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO... TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON... WILKES-BARRE...HAZLETON...MILFORD...HONESDALE 1136 AM EDT SUN AUG 10 2008 ... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA THIS AFTERNOON... THUNDERSTORMS WILL DEVELOP ACROSS THE AREA EARLY THIS AFTERNOON... AND BECOME QUITE NUMEROUS BY LATE AFTERNOON... AS AN UNSEASONABLY STRONG UPPER LEVEL STORM SYSTEM MOVES SOUTHEAST ACROSS THE GREAT LAKES TOWARD PENNSYLVANIA. A FEW OF THESE STORMS MAY BECOME SEVERE... WITH ISOLATED LARGE HAIL AND STRONG... DAMAGING WINDS. STAY TUNED TO THIS STATION OR YOUR LOCAL MEDIA FOR FURTHER UPDATES... INCLUDING THE POSSIBILITY OF WATCHES AND WARNINGS. MSE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 134 PM EDT SUN AUG 10 2008 NYZ036-037-045-046-101830- CHENANGO NY-MADISON NY-ONEIDA NY-OTSEGO NY- 134 PM EDT SUN AUG 10 2008 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG GUSTY WINDS. THIS STORM WAS LOCATED NEAR NORTH NORWICH...AND MOVING NORTHEAST AT 22 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... SHERBURNE AT 140 PM EDT... EARLVILLE AT 145 PM EDT... NEW BERLIN AT 150 PM EDT... COLUMBUS AND POOLVILLE AT 155 PM EDT... LAMBS CORNERS AND SOUTH EDMESTON AT 200 PM EDT... HUBBARDSVILLE AT 205 PM EDT... SOUTH BROOKFIELD AND EDMESTON AT 210 PM EDT... BROOKFIELD AND NORTH BROOKFIELD AT 220 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. MSE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
207 PM EDT SUN AUG 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL 2 ENE NORTH NORWICH 42.63N 75.50W
08/10/2008 M1.75 INCH CHENANGO NY AMATEUR RADIO
0152 PM HAIL NORTH NORWICH 42.62N 75.53W
08/10/2008 E0.75 INCH CHENANGO NY AMATEUR RADIO
&&
EMGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
232 PM EDT SUN AUG 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL GREENE 42.33N 75.77W
08/10/2008 U0.75 INCH CHENANGO NY PUBLIC
0230 PM HAIL 2 SSE SOUTH BAY 43.14N 75.75W
08/10/2008 M1.00 INCH MADISON NY AMATEUR RADIO
&&
EMGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
244 PM EDT SUN AUG 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM HAIL OXFORD 42.44N 75.60W
08/10/2008 M0.88 INCH CHENANGO NY AMATEUR RADIO
&&
EMGThe Binghamton radar (KBGM), 49 km away, was scanning. The volume nearest the first event began at 18:45 UTC.
6 hail. Local standard time, as filed.
Hail was covering the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2008Every state in 2008This day in weather historyWarnings in Pennsylvania, August 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 130351, 130352, 130353, 130354, 130355, 130356.